Thunderstorm Wind, Jenkins
- When
- March 8, 8:25 AM EST to 8:35 AM EST
- Where
- Jenkins County, Millen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.800, -81.933
Thunderstorm winds knocked down trees.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 8, 3:10 AM EST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 310 AM EST TUE MAR 8 2005 .SHORT TERM /TODAY THROUGH THURSDAY/...STRONG COLD FRONT GATHERING STEAM OVER GA/AL WILL MOVE RAPIDLY THROUGH THE CWA THIS MORNING. SHOWERS AND MAYBE A THUNDERSTORM WILL END FROM WEST TO EAST. STRONG GUSTS TO 50 MPH ARE POSSIBLE WITH ANY CONVECTION ALONG THE FRONT MIXING DOWN VERY FAST WINDS IN THE LOW LEVELS. BEHIND THE FRONT...STRONG COLD ADVECTION WILL SETTLE IN BY LATE MORNING. BRISK WINDS WILL CONTINUE TO MIX DOWN THROUGH MID DAY WITH GUSTS TO 45 MPH OR HIGHER IN SPOTS. I HAVE REISSUED THE WIND ADVISORY FOR TODAY. WINDS DROP QUICKLY THIS EVENING AS LOW PULLS RAPIDLY AWAY AND WEAK HIGH TRIES TO BUBBLE INTO THE AREA. WITH CLEAR SKIES AND LOW DEW POINTS...TEMPS WILL SETTLE OUT IN THE LOWER 30S OVER THE NORTH AND INTERIOR. NOT CONFIDENT ENOUGH OF TEMPS GETTING TO FREEZING TO PUT UP WARNINGS AT THIS POINT...BUT WILL MENTION IN ZONES AND HWO. DAY SHIFT CAN LOOK AT ANOTHER SET OF MODEL RUNS BEFORE PULLING THE TRIGGER. WEDNESDAY WILL BE PARTLY SUNNY AND COOL WITH ARCTIC AIR MASS IN PLACE. AFTERNOON TEMPS WILL BE ABOUT 10 TO 15 DEGREES BELOW. WEDNESDAY NIGHT A WEAK CLIPPER DIVES ALL THE WAY INTO THE EASTERN GULF OF MEXICO...THROWING A SHIELD OF CLOUDS INTO THE AREA. LOW LEVELS WILL BE QUITE DRY...SO 20 POPS AT BEST SHOULD DO IT. 850 TEMPS SUPPORT FROZEN PRECIP...BUT LOW LEVEL THICKNESSES ARE TOO WARM. THE SYSTEM SHOULD MOVE INTO THE ATLANTIC THURSDAY...AND MOST OF THE CLOUDS SHOULD MOVE AWAY AS WELL. && .LONG TERM /FRIDAY THROUGH MONDAY/...ANOTHER CLIPPER SYSTEM WILL MOVE THROUGH THE NORTHEASTERN U.S LATE FRIDAY AND FRIDAY NIGHT...DRAGGING A WEAK COLD FRONT THROUGH. UPPER LEVEL DYNAMICS ARE MUCH FARTHER NORTH WITH THIS SYSTEM...SO CHANCE OF RAIN LOOK TO BE ON THE LOW SIDE. FAIR AND MILDER CONDITIONS ARE EXPECTED OVER THE WEEKEND. ONLY FLY IN THE OINTMENT WOULD BE THE POSSIBILITY OF A BACK DOOR COLD FRONT SLIPPING INTO SC ZONES...COOLING US DOWN AND INTRODUCING LOW CLOUDS LATE SUNDAY. HAVE NOT GONE WITH THAT SOLUTION YET...BUT CHANGES MAY NEED TO BE MADE WITH FUTURE FORECASTS. && .MARINE...DEEP LOW PRES OVER THE MID ATLC REGION TO LIFT NE TO NEW ENG BY LATE TODAY. BUT CIRCULATION AROUND THE LOW AND HIGH PRES TRYING TO PUSH E WILL MAINTAIN EXTREMELY STRONG PRES GRADIENT ACROSS THE AREA. IN ADDITION STRONG CAA GETS UNDERWAY TODAY AND CONTINUES INTO TONIGHT AS IT WEAKENS. SUFFICE TO SAY THAT GALE WARNINGS THAT ARE ALREADY IN PLACE WILL REMAIN UP FOR TODAY. WINDS TO BEGIN TAILING OFF IN CHS HARBOR BY LATE TODAY...BUT WILL TAKE UNTIL TONIGHT FOR THE DROP IN WINDS OVER THE ATLC. AND CONSIDERING WE HAVE GALES FOR TODAY...ITS AMAZING THAT THERE MAY ACTUALLY BE A WEAK RESULTANT SEA BREEZE WED AFTERNOON AND AGAIN THU AFTERNOON. LOW PRES MOVING THRU THE GULF OF MEX TOWARD FL WED NIGHT/THU WILL SHIFT TOWARD THE SW ATLC BY THU NIGHT...WITH NEXT COLD FRONT BY LATE IN THE WEEK. && .AVIATION...VERY STRONG WINDS AT BOTH TERMINALS TODAY...REACHING 35-45 KT AT TIMES. COLD FRONT THRU BY 13-15Z...PRECEDED BY A BAND OF SHRA/TSRA...WITH OCCASIONAL IFR CONDITIONS. IMPROVING CIGS/VSBYS IN WAKE OF FRONT...WITH SKIES BECOMING SKC BY THIS EVE. WINDS TO DROP OFF DRAMATICALLY BY SUNSET...THEN REMAIN LIGHT TONIGHT. && .LAKE WINDS...WIND ADVISORY WILL SUPERSEDE THE LAKE WIND ADVISORY FOR LAKE MOULTRIE TODAY. WINDS TO REACH NEAR 40 KT AT TIMES...THEN DROP OFF AROUND SUNSET. WINDS TO FALL TO 15 KT OR LESS BY MIDNIGHT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...WIND ADVISORY TUESDAY GAZ087-088-099>101-114>119-137>141. SC...WIND ADVISORY TUESDAY SCZ040-042>045-047>051. MARINE...GALE WARNING AMZ330-350-352-354-374. && 33/FA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 439 AM EST TUE MAR 8 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-091000- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND... SAINT GEORGE AND WALTERBORO 439 AM EST TUE MAR 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .WINDS...A WIND ADVISORY IS IN EFFECT TODAY AS WINDS WILL BECOME WEST AND INCREASE TO 20 TO 25 MPH WITH GUSTS TO 40 MPH. SOME GUSTS TO 50 MPH ARE POSSIBLE THIS MORNING WITH SHOWERS AND A FEW THUNDERSTORMS. THE WINDS WILL DIMINISH LATE IN THE DAY. .GALES...GALE WARNINGS WILL CONTINUE TODAY AS SOUTHWESTERLY WINDS BECOME WEST DURING THE MORNING. SUSTAINED WIND SPEEDS OF 25 TO 30 KNOTS ARE EXPECTED WITH GUSTS TO 45 KNOTS. .RIVER FLOODING...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE SAVANNAH RIVER AT CLYO AND FOR THE SOUTH SANTEE RIVER AT JAMESTOWN. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .COLD...AN ARCTIC AIR MASS WILL MOVE INTO SOUTHERN SOUTH CAROLINA AND SOUTHEASTERN GEORGIA LATER TODAY AND TONIGHT. AS WINDS DIE DOWN AND SKIES CLEAR...TEMPERATURES WILL DROP INTO THE LOWER 30S IN A FEW INTERIOR SPOTS BY WEDNESDAY MORNING. A LIGHT FREEZE IS POSSIBLE...AND FREEZE WARNINGS FOR PARTS OF THE AREA MAY BE ISSUED LATER TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ON THE SAVANNAH RIVER NEAR CLYO AND THE SOUTH SANTEE RIVER AT JAMESTOWN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
254 AM EST TUE MAR 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM MARINE TSTM WIND 1 E CHARLESTON 32.78N 79.92W
03/08/2005 55 MPH XXX XX COAST GUARD
55 MPH WIND MEASURED AT THE COAST GUARD STATION IN
CHARLESTON HARBOR.
&&
PAYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 354 AM EST TUE MAR 8 2005 GAZ087-088-099>101-114>119-137>141-080915- BULLOCH-CANDLER-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY- COASTAL MCINTOSH-EFFINGHAM-EVANS-INLAND BRYAN-INLAND CHATHAM- INLAND LIBERTY-INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON AND WILMINGTON ISLAND 354 AM EST TUE MAR 8 2005 ...THE SEVERE THUNDERSTORM WATCH FOR SOUTHEAST GEORGIA HAS BEEN ALLOWED TO EXPIRE... THE THREAT OF SEVERE WEATHER ACROSS SOUTHEAST GEORGIA HAS DIMINISHED...SO THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS IS STILL EXPECTED TO PASS THROUGH THE AREA BETWEEN 4 AND 6 AM...PRODUCING GUSTY WINDS TO 50 MPH OR HIGHER AND POSSIBLY SOME SMALL HAIL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 418 AM EST TUE MAR 8 2005 GAZ087-088-099-100-114-115-SCZ040-081000- ALLENDALE-BULLOCH-CANDLER-EVANS-JENKINS-SCREVEN-TATTNALL- 418 AM EST TUE MAR 8 2005 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY... CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY...SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 500 AM EST... AT 418 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND A FEW THUNDERSTORMS...EXTENDING FROM 6 MILES SOUTHEAST OF AIKEN TO 4 MILES EAST OF WAYNESBORO TO 15 MILES WEST OF MILLEN TO 3 MILES EAST OF SOPERTON...MOVING EAST AT 35 MPH. THIS LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HERNDON...BIRDSVILLE...ROGERS...PERKINS...LAWTON...THRIFT... MILLEN...EMMALANE...BUTTS AND FOUR POINTS THROUGH 500 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED...ALONG WITH BRIEF VERY HEAVY RAINS. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 454 AM EST TUE MAR 8 2005 GAZ088-099>101-114>116-138-SCZ040-042>044-047-081030- ALLENDALE-BULLOCH-CANDLER-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-SCREVEN-TATTNALL- 454 AM EST TUE MAR 8 2005 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY... CANDLER COUNTY...EFFINGHAM COUNTY...BULLOCH COUNTY...SCREVEN COUNTY...DORCHESTER COUNTY...ALLENDALE COUNTY...HAMPTON COUNTY... JASPER COUNTY...BRYAN COUNTY...LIBERTY COUNTY AND COLLETON COUNTY THROUGH 530 AM EST... AT 454 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND A FEW THUNDERSTORMS...EXTENDING FROM 5 MILES SOUTH OF BARNWELL TO 5 MILES NORTH OF SYLVANIA TO 7 MILES NORTH OF STATESBORO TO 3 MILES SOUTH OF REIDSVILLE...MOVING EAST AT 60 MPH. THIS LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MILBURY...MARTIN...BALDOCK...ZEIGLER...ASHTON...WESTCHESTER... WESTBROOKE...WATERS...UNDINE...SYLVANIA...STATESBORO AND REIDSVILLE THROUGH 530 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 459 AM EST TUE MAR 8 2005 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-091000- ALLENDALE-BERKELEY-BULLOCH-CANDLER-DORCHESTER-EFFINGHAM-EVANS- HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND COLLETON-INLAND JASPER- INLAND LIBERTY-INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...HALFMOON LANDING...HINESVILLE... LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...SAVANNAH... SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...ALLENDALE... HAMPTON...MONCKS CORNER...RIDGELAND...SAINT GEORGE AND WALTERBORO 459 AM EST TUE MAR 8 2005 ...LIGHT FREEZE POSSIBLE TONIGHT... AN ARCTIC AIR MASS WILL MOVE IN BEHIND A COLD FRONT TODAY AND TONIGHT. SKIES WILL CLEAR THIS AFTERNOON AND WINDS WILL DROP AFTER SUNSET...ALLOWING FOR RADIATIONAL COOLING OVERNIGHT. THIS MAY ALLOW TEMPERATURES TO DROP NEAR FREEZING IN A FEW LOCATIONS BY EARLY WEDNESDAY MORNING. IF FREEZING TEMPERATURES BECOME MORE CERTAIN...A FREEZE WARNING WILL BE ISSUED LATER TODAY. THOSE WITH OUTSIDE VEGETATION SUCH AS PLANTS AND FLOWERS SHOULD BE PREPARED TO PROTECT THEM FROM TONIGHTS COLD WEATHER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 814 AM EST TUE MAR 8 2005 GAZ088-099>101-114>119-137>141-SCZ040-042-043-047-048-051-081400- ALLENDALE-BEAUFORT-BULLOCH-CANDLER-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-COASTAL LIBERTY-COASTAL MCINTOSH-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-INLAND MCINTOSH-LONG-SCREVEN-TATTNALL- 811 AM EST TUE MAR 8 2005 ...SHOWERS WITH STRONG WINDS WILL IMPACT LONG COUNTY...EVANS COUNTY...TATTNALL COUNTY...CANDLER COUNTY...EFFINGHAM COUNTY...BULLOCH COUNTY...SCREVEN COUNTY...ALLENDALE COUNTY...HAMPTON COUNTY...JASPER COUNTY...BEAUFORT COUNTY...MCINTOSH COUNTY...BRYAN COUNTY...CHATHAM COUNTY...LIBERTY COUNTY AND COLLETON COUNTY THROUGH 845 AM EST... AT 813 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG SHOWERS MOVING INTO SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA. THESE SHOWERS WERE MOVING SOUTH AT 50 MPH AND WILL AFFECT ALLENDALE...SPRINGFIELD...SAVANNAH...HINESVILLE...WALTERBORO AND STATESBORO AND SURROUNDING AREAS THROUGH 900 AM. THIS CLUSTER OF SHOWERS CAUSED A WIND GUST TO 49 MPH WHEN THEY WENT THROUGH AUGUSTA. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 85 km away, was scanning. The volume nearest the first event began at 13:26 UTC.
4 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees.
Thunderstorm winds knocked down trees.
Thunderstorm winds blew trees down.
Twelve trees were blown down by thunderstorm winds along highway 119 between Clyo and Springfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440760, 5440761, 5440763, 5440762.